Illinois, 2009High Wind in Illinois, March 8, 2009
March 8, 2009 · NWS ILX · 13 events in 8 counties and zones
After the passage of a strong cold front, gradient winds gusted as high as 50 to 60 mph across central Illinois during the afternoon and evening of March 8th. Numerous reports of wind damage were received from across the area.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $176,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After the passage of a strong cold front, gradient winds gusted as high as 50 to 60 mph across central Illinois during the afternoon and evening of March 8th. Numerous reports of wind damage were received from across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 8, 9:07 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 8, 9:07 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1007 AM CDT SUN MAR 8 2009
.DISCUSSION...
ISSUED 955 AM CDT SUN MAR 8 2009
INCOMING STORMS WILL KEEP THIS DISCUSSION RATHER SHORT. TEMPS
WARMING IN THE EAST AND SOUTHEAST QUICKLY AND HAVE UPDATED THE
GRIDS ACCORDINGLY. HAVE INCREASED THE WINDS TO COMPENSATE FOR THE
INCREASING PRESSURE GRADIENT OF THE RAPIDLY DEVELOPING LOW AND THE
MIXING DOWN POTENTIAL IN THE WARM SECTOR OF THE EAST AND
SOUTHEAST. ISSUED A WIND ADVISORY TO COVER THE MOST BLUSTERY
AREA ROUGHLY EAST OF THE ILLINOIS RIVER VALLEY THROUGH EARLY
EVENING. ISSUING ANOTHER ROUND OF ZONES MOMENTARILY UPDATED FOR
HEADLINES.
HJS
&&
.AVIATION...
ISSUED 700 AM CDT SUN MAR 8 2009...FOR THE 12Z TAFS
STRONG STORMS WILL HIGHLIGHT THE SHORT TERM...WITH LOCAL GUSTS TO
50 KTS. LIFR AND EVEN SOME VLIFR CIGS MAY ACCOMPANY SOME STORMS
THIS MORNING. IFR VIS WILL BE LIKELY IN THE HEAVIER STORMS...WITH
LIFR PSBL. THE COLD FRONT IS EXPECTED TO REACH PIA BY 11 AM...SPI
TO BMI BY 1 PM... AND CMI AND DEC BY 3 PM.
THIS AFTERNOON...NW WINDS WILL INCREASE...WITH GUSTS IN
THE 20-30KT RANGE. CIGS WILL CLIMB BEHIND THE FRONT LATER THIS
AFTERNOON AND THIS EVENING. SOME FOG FORMATION MAY DEVELOP BY
MONDAY MORNING.
SHIMON
&&
.PREV DISCUSSION...
ISSUED 145 AM CST SUN MAR 8 2009
FRONTAL BOUNDARY MEANDERING ACROSS THE AREA AGAIN OVERNIGHT...WITH
1 AM POSITION ROUGHLY ALONG I-72. SHOWERS AND THUNDERSTORMS HAVE
BEEN NUMEROUS ACROSS THE NORTHWEST HALF OF THE CWA...AND CONTINUE
TO STREAM NORTHEAST OVER THE SAME AREAS OUT OF NORTHERN MISSOURI.
88D RADAR WIND PROFILE FROM LINCOLN AND ST LOUIS SHOWING 40-55
KNOT LOW LEVEL JET INCREASING SOUTH OF THE BOUNDARY. MAIN SURFACE
LOW ASSOCIATED WITH THE BOUNDARY WAS ANALYZED IN SOUTHEAST KANSAS.
PASSAGE OF STORM SYSTEM TODAY...WITH ASSOCIATED SEVERE WEATHER AND
HEAVY RAIN THREATS...IS THE PRIMARY FOCUS FOR TODAYS FORECAST.
RAIN AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT ALSO
A CONCERN.
SHORT TERM...TODAY THROUGH WEDNESDAY...
MUCH OF THE MORNING THUNDERSTORM ACTIVITY WILL BE ELEVATED AND
NORTH OF THE FRONT...WHICH WILL LIFT NORTH AGAIN THIS MORNING.
MODELS DIFFERING IN THE SPEED OF THIS LOW PASSAGE -- RANGING FROM
A LOCATION NEAR MACOMB TO JUST EAST OF LASALLE AT 18Z -- WITH THE
GFS BEING THE FASTER OF THE MODELS. WENT WITH A BLEND OF THE NAM
AND THE GFS WITH THE SPEED...RESULTING IN THE TRAILING COLD FRONT
ENTERING THE WESTERN CWA AROUND MIDDAY AND BEING OUT OF THE STATE
BY AROUND 5 PM. WHILE SOME OF THE EARLY MORNING STORMS MAY PRODUCE
LARGE HAIL...A SHORT WINDOW OF OPPORTUNITY IS EXPECTED LATE
MORNING AND EARLY AFTERNOON FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT AS WELL...DESPITE CAPES BEING ONLY ABOUT 500 J/KG.
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE MAIN THREATS WITH
THE STORMS DURING THIS PERIOD. MUCH OF THE CWA FROM I-55 EASTWARD
WILL BE IN THE WARM SECTOR LONG ENOUGH TO GET TEMPERATURES INTO
THE MID TO UPPER 60S BEFORE THE FRONT ARRIVES...ESPECIALLY
CONSIDERING LOWER 60S ALREADY EXIST SOUTH OF A TAYLORVILLE TO
PARIS LINE.
HIGH PRESSURE RIDGE EXPECTED TO DRIFT EAST ACROSS THE MISSISSIPPI
VALLEY OVERNIGHT...BEFORE PRECIPITATION BEGINS TO SURGE
NORTHEASTWARD TOWARD THE AREA ON MONDAY AFTERNOON. THINK THE GFS
IS BRINGING IN THE RAIN TOO FAST AND AM SIDING TOWARD THE NAM
DURING THIS TIME...KEEPING MONDAY FORECAST DRY AND SPREADING THE
RAIN IN DURING THE EVENING. GFS ALSO SEEMS TO BE SUFFERING FROM
SOME CONVECTIVE FEEDBACK AND AM ONLY GOING WITH ABOUT HALF OF ITS
RAIN TOTALS MONDAY NIGHT AND TUESDAY MORNING.
LOW PRESSURE EXPECTED TO MOVE NORTHEAST OUT OF KANSAS ON TUESDAY.
ALL MODELS IN REASONABLE AGREEMENT WITH TRACK OF LOW REACHING
WESTERN WISCONSIN BY TUESDAY EVENING...WITH THE NAM JUST A BIT
SLOWER WITH THE ATTENDANT COLD FRONT SWINGING THROUGH THE CWA.
WITH NEARLY ALL OF THE CWA SPENDING SIGNIFICANT TIME IN THE WARM
SECTOR...SIDED MORE WITH THE WARMER MOS GUIDANCE IN MOST AREAS.
AS THE LOW MOVES NORTHEAST INTO CANADA...IT IS EXPECTED TO
SIGNIFICANTLY STRENGTHEN...RESULTING IN RATHER BREEZY CONDITIONS
CONTINUING ACROSS THE FORECAST AREA THROUGH WEDNESDAY.
LONG TERM...THURSDAY THROUGH SATURDAY...
NO CHANGES MADE TO LATTER PART OF FORECAST. MAIN STORM TRACKS
EXPECTED TO BE ALONG THE CANADIAN BORDER AS WELL AS THE SOUTHERN
UNITED STATES...WITH HIGH PRESSURE IN BETWEEN. TEMPERATURES
EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL DURING THIS TIME.
GEELHART
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ILZ029>031-037-038-
041>046-048-051>057-061>063-066>068-071>073.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-
036>038.
&&
Hazardous weather outlook, Mar 8, 8:48 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
948 AM CDT SUN MAR 8 2009
ILZ027-028-036-091200-
FULTON-KNOX-STARK-
948 AM CDT SUN MAR 8 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...
A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.
HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL
RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN
FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF
AND POSSIBLE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.
ILZ029>031-037-038-091200-
MARSHALL-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
948 AM CDT SUN MAR 8 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...
A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.
HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL
RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN
FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF
AND POSSIBLE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.
ILZ041-091200-
MASON-
948 AM CDT SUN MAR 8 2009
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.
ILZ040-047-049-050-091200-
CASS-MORGAN-SCHUYLER-SCOTT-
948 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.
ILZ042-043-048-091200-
DE WITT-LOGAN-MENARD-
948 AM CDT SUN MAR 8 2009
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. A MODERATE RISK AREA HAS BEEN DEFINED FOR AREAS SOUTHEAST
OF SPRINGFIELD TO CHAMPAIGN. THE MAIN HAZARDS WILL BE LARGE HAIL
AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 3 PM TODAY.
ILZ044>046-051>057-061-062-066-067-071>073-091200-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-
VERMILION-
948 AM CDT SUN MAR 8 2009
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED
TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT
MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST
ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 4
PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 4 PM TODAY.
ILZ063-068-091200-
CLARK-CRAWFORD-
948 AM CDT SUN MAR 8 2009
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED
TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT
MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST
ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 11 AM AND
5 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.
THE WABASH RIVER FROM TERRE HAUTE THROUGH HUTSONVILLE IS EXPECTED
TO GO ABOVE FLOOD STAGE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 5 PM TODAY.
SHIMON
In the hours before
Local storm report, Mar 8, 10:51 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TORNADO CURRAN 39.74N 89.77W
03/08/2009 SANGAMON IL LAW ENFORCEMENT
TORNADO REPORTED NEAR CURRAN BY SHERIFFS OFFICE RELAYED
BY DISTRICT 9.
&&
BOUSLEYLocal storm report, Mar 8, 10:57 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 1 SW JEROME 39.76N 89.69W
03/08/2009 SANGAMON IL MESONET
ESTIMATED 70 MPH WIND CAUSING A 5 FOOT SECTION OF A BRICK
WALL APPROXIMATELY 2 FEET THICK TO BE TOPPLED AT AN
APARTMENT COMPLEX.
&&
BOUSLEYLocal storm report, Mar 8, 11:03 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/08/2009 SANGAMON IL FIRE DEPT/RESCUE
AT INTERSECTION OF INTERSTATE 72 AND WABASH ROAD REPORTS
OF TOPS OFF MOBILE HOMES AND CAR PORTS DAMAGED.
&&
BOUSLEYLocal storm report, Mar 8, 11:08 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TORNADO 1 NNW LOAMI 39.69N 89.86W
03/08/2009 SANGAMON IL EMERGENCY MNGR
REPORTS OF RESIDENTIAL DAMAGE AND MINOR INJURIES
REPORTED.
&&
BOUSLEYLocal storm report, Mar 8, 11:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG 3 NW SPRINGFIELD 39.81N 89.68W
03/08/2009 SANGAMON IL FIRE DEPT/RESCUE
DAMAGE ON NORTHWEST SIDE OF SPRINGFIELD NEAR WEST
JEFFERSON AND BRUNS LANE. ROOF OFF APARTMENT
COMPLEX...TREES SNAPPED...TRAILER ROLLED AND DESTROYED
WITH NO KNOWN OCCUPANTS. TIME ESTIMATED.
&&
BOUSLEYLocal storm report, Mar 8, 11:44 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 W EUREKA 40.72N 89.29W
03/08/2009 WOODFORD IL EMERGENCY MNGR
POWER POLES BLOWN DOWN ON THE WEST SIDE OF EUREKA. TIME
ESTIMATED.
&&
25High Wind, Sangamon
- When
- March 8, 11:45 AM CST to 11:46 AM CST
- Where
- Sangamon forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Tree limbs were snapped and shingles were blown off roofs near Jerome.
High Wind, Sangamon
- When
- March 8, 11:54 AM CST to 11:55 AM CST
- Where
- Sangamon forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured at the Springfield (KSPI) ASOS.
High Wind, Christian
- When
- March 8, 12:28 PM CST to 12:29 PM CST
- Where
- Christian forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $4,000
- Reported by
- Mesonet
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
A large pine tree was blown over and a wooden jungle gym play set was destroyed in Rosamond.
High Wind, Peoria
- When
- March 8, 12:50 PM CST to 12:51 PM CST
- Where
- Peoria forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured at the Peoria (KPIA) ASOS.
High Wind, Menard
- When
- March 8, 12:55 PM CST to 12:56 PM CST
- Where
- Menard forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
A metal roof was blown off a mobile home causing damage to a car in Greenview.
High Wind, Christian
- When
- March 8, 1:00 PM CST to 1:01 PM CST
- Where
- Christian forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Numerous power lines were blown down and a grain bin was damaged one mile south of Kincaid.
High Wind, Christian
- When
- March 8, 1:00 PM CST to 1:01 PM CST
- Where
- Christian forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Newspaper
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
A large tree was blown down onto a pick-up truck in Morrisonville.
High Wind, Champaign
- When
- March 8, 1:00 PM CST to 1:01 PM CST
- Where
- Champaign forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
High winds brought power lines down in Champaign. Much of the University of Illinois campus lost power, with a total of around 9,000 Ameren customers without power across Champaign-Urbana.
High Wind, McLean
- When
- March 8, 1:19 PM CST to 1:20 PM CST
- Where
- McLean forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWSS
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured at the Bloomington (KBMI) AWSS.
High Wind, Peoria
- When
- March 8, 1:20 PM CST to 1:21 PM CST
- Where
- Peoria forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Numerous power lines were knocked down and a transformer was blown in Peoria.
High Wind, Champaign
- When
- March 8, 1:25 PM CST to 1:26 PM CST
- Where
- Champaign forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
A 62 mph wind gust was measured at the Champaign (KCMI) ASOS.
High Wind, Macon
- When
- March 8, 2:00 PM CST to 2:01 PM CST
- Where
- Macon forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
A school building was damaged in the Warrensburg-Latham school district. Four power poles were snapped off along the Mount Auburn Blacktop. A truck was blown over on I-72. In addition, a power pole was broken in Mount Zion and power lines were downed in Macon.
High Wind, Vermilion
- When
- March 8, 2:26 PM CST to 2:27 PM CST
- Where
- Vermilion forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
A 62 mph wind gust was measured at the Danville (KDNV) AWOS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, March 8, 20092 injured · $492,000 · EF3 · 17 events
- Tornadoes and Hail in Illinois, March 8, 20091 injured · $284,000 · EF2 · 9 events
- Tornadoes and Hail in Illinois, March 8, 20093 injured · $1.4 million · EF1 · 20 events
- Tornadoes and Hail in Illinois, March 8, 20092 injured · EF2 · 20 events
- Tornado and Hail in Indiana, March 8, 2009$712,000 · EF1 · 15 events
- Tornadoes and Flooding in Illinois, March 8, 2009$115,000 · EF1 · 18 events
- Tornadoes and Damaging Winds in Missouri, March 8, 2009$145,000 · EF1 · 5 events
- Hail and Damaging Winds in Missouri, March 8, 2009$145,000 · 1 in hail · 27 events
- Flooding in Iowa, March 8 to 13, 2009$275,000 · 10 events
- Damaging Winds in Kansas, March 8, 2009$400,000 · 70 kt wind · 2 events
- Tornado and Hail in Kentucky, March 8, 2009$41,000 · EF1 · 4 events
- Tornado and Damaging Wind in Indiana, March 8, 2009$43,000 · EF1 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157482, 157476, 157483, 157477, 157484, 157485, 157489, 157490, 157478, 157486, 157480, 157487, 157481.